Alert archive / Tennessee / Red Flag Warnings in 2022

Red Flag Warning 2, NWS Morristown, TN

March 27, 20227 counties in Tennessee; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this red flag warning at Mar 27, 2022, 3:11 AM EDT for 7 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Mar 27, 2022, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2022, 3:11 AM EDT (07:11 UTC)
In effect from
Mar 27, 2022, 12:00 PM EDT
Expired
Mar 27, 2022, 8:00 PM EDT
In force
8 hr
Issued by
NWS Morristown, TN

Counties Cherokee County, NC, Clay County, NC, Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Polk County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 65 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.2 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3302 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

300 
WWUS84 KMRX 270711
RFWMRX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Morristown TN
311 AM EDT Sun Mar 27 2022

NCZ060-061-TNZ041-043-045-072-074-087-102-271515-
/O.NEW.KMRX.FW.W.0002.220327T1600Z-220328T0000Z/
Cherokee-Clay-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-
East Polk-
311 AM EDT Sun Mar 27 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF THE EAST
TENNESSEE MOUNTAINS AND CLAY AND CHEROKEE COUNTIES IN NC...

The National Weather Service in Morristown has issued a Red Flag
Warning, which is in effect from noon today to 8 PM EDT this
evening. 

* TIMING...Noon today through 8 PM this evening.

* WIND...Sustained winds 15 to 20 mph with gusts up to 30 mph at
  times.

* HUMIDITY...20 to 25 percent or lower this afternoon and evening.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or are expected to occur shortly. A
combination of strong winds...low relative humidity...and warm
temperatures can contribute to extreme fire behavior.

&&

$$
1 follow-up statement
095 
WWUS84 KMRX 271633
RFWMRX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Morristown TN
1233 PM EDT Sun Mar 27 2022

NCZ060-061-TNZ041-043-045-072-074-087-102-280000-
/O.CON.KMRX.FW.W.0002.000000T0000Z-220328T0000Z/
Cherokee-Clay-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe-
East Polk-
1233 PM EDT Sun Mar 27 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF THE EAST
TENNESSEE MOUNTAINS AND CLAY AND CHEROKEE COUNTIES IN NC...

* TIMING...through 8 PM this evening.

* WIND...Sustained winds 10 to 20 mph with gusts up to 30 mph at 
  times. 

* HUMIDITY...20 to 25 percent or lower this afternoon and
  evening.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or are expected to occur shortly. A
combination of strong winds...low relative humidity...and warm
temperatures can contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this red flag warning went out at Mar 27, 1:35 AM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Mar 27, 1:35 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
135 AM EDT Sun Mar 27 2022

.UPDATE...
FOR 06Z AVIATION.

&&

.DISCUSSION...

No changes are needed to the forecast this evening as high
pressure builds over the area from the northwest. Winds will
continue their decreasing trend as a result. Temperatures are on
track to bottom out in the mid 20s to lower 30s, and the Freeze
Warning will be continued with no change.

DGS

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR conditions will continue with mostly clear/sunny skies. Gusty
winds are likely today mainly near TRI with gusts up to 22 knots
possible. Winds will subside around sunset.

McD

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             58  37  61  43  76 /   0   0   0  10  10
Knoxville McGhee Tyson Airport, TN  54  32  56  39  69 /   0   0   0  10  10
Oak Ridge, TN                       54  31  56  39  69 /   0   0   0  10  10
Tri Cities Airport, TN              49  25  52  32  61 /   0   0   0  10  20

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Freeze Warning until 10 AM EDT /9 AM CDT/ this morning for
     Anderson-Bledsoe-Bradley-Grainger-Hamblen-Hamilton-
     Jefferson-Knox-Loudon-Marion-McMinn-Meigs-Rhea-Roane-
     Sequatchie-Union.

VA...NONE.
&&
Hazardous weather outlook, Mar 26, 3:10 PM EDT, 12 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Morristown TN
310 PM EDT Sat Mar 26 2022

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-271915-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
310 PM EDT Sat Mar 26 2022 /210 PM CDT Sat Mar 26 2022/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

Gusty winds are expected across the mountains of eastern Tennessee
and southwest North Carolina today with gusts over 40 mph at the
tops of the mountains possible. See the Wind Advisory for more
details.

Breezy winds will also combine with low relative humidity values
this afternoon leading to increased fire danger. Freezing
temperatures tonight could cause damage to susceptible
vegetation.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Breezy and dry conditions are expected again on Sunday leading to
another day of increased fire danger.

Freezing temperatures Sunday night could cause damage to
susceptible vegetation.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 2:49 PM EDTFreeze WarningMRXAnderson, Bledsoe, Blount, Cocke, Grainger, Hamblen and 11 more18 hr

Nearby

Red Flag Warnings in Tennessee, 2022Red Flag Warnings in North Carolina, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.